Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 132, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 14, 2000, 10:12 PM EDT for Laurel County, Kentucky. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2000, 10:12 PM EDT (02:12 UTC)
- Expired
- Jul 14, 2000, 11:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Laurel County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 10:35 PM EDT | Thunderstorm Wind | London, KY | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3001 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 150213 SVRJKL KYC125-150300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 1012 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUREL COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF LONDON * UNTIL 1100 PM EDT * AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CRUISE...OR ABOUT 10 MILES EAST OF MOUNT VERNON...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER ATLANTA...OAKLEY...3 MILES NORTHEAST OF EAST BERNSTADT...3 MILES SOUTHWEST OF GREENMOUNT AT 1020 PM EDT 3 MILES NORTHEAST OF PITTSBURG AT 1025 PM EDT OVER MAPLESVILLE AT 1030 PM EDT OVER BROCK...3 MILES NORTHEAST OF LEVI JACKSON WILDERNESS ROAD STATE PARK...4 MILES NORTHEAST OF FARISTON AT 1035 PM EDT OVER LESBAS AT 1040 PM EDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SATURDAY MORNING FOR KE,NTUCKY. HEINLEIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 7:08 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 14, 7:08 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
708 PM EDT FRI JUL 14 2000
...UPDATED FOR SEVERE THUNDERSTORM WATCHES...
THIS EVENT HAS ESCALATED RAPIDLY INTO FLASH FLOODING...AS CLOUD
ELEMENTS CONTINUE TO FEED INTO TAIL OF MCS OVER EASTERN KY. FLASH
FLOODING COULD CAUSE THE MOST DAMAGE IN FAR EASTERN KY WHERE TERRAIN
IS STEEP AND THE GROUND IS SATURATED.
.JKL...SEVERE THUNDERSTORM WATCH FOR NORTHEASTERN KENTUCKY UNTIL
8 PM EDT AND FOR MUCH OF EASTERN KENTUCKY UNTIL 10 PM EDT.
SCHAUBThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:04 PM EDT | Severe Thunderstorm Warning | JKL | Leslie, Perry | 41 min |
| Jul 14, 8:11 PM EDT | Severe Thunderstorm Warning | JKL | Jackson | 49 min |
| Jul 14, 8:36 PM EDT | Severe Thunderstorm Warning | JKL | Letcher | 39 min |
| Jul 14, 8:53 PM EDT | Severe Thunderstorm Warning | JKL | Leslie | 52 min |
| Jul 14, 8:59 PM EDT | Severe Thunderstorm Warning | JKL | Clay | 46 min |
| Jul 14, 9:02 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 43 min |
| Jul 14, 9:25 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox | 50 min |
| Jul 14, 9:52 PM EDT | Severe Thunderstorm Warning | JKL | Rockcastle | 38 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.